Please use this identifier to cite or link to this item:
|Title:||Mycophenolic Acid and Its Pharmacokinetic Drug-Drug Interactions in Humans: Review of the Evidence and Clinical Implications|
Pharmacology, Toxicology and Pharmaceutics
|Abstract:||© 2019, The American College of Clinical Pharmacology Mycophenolic acid (MPA) is an immunosuppressive agent commonly prescribed during posttransplant periods for the prevention of acute and chronic rejection following organ transplantation. Compelling evidence has demonstrated a pivotal role of the exposure level of MPA in determining the rate of allograft rejection as well as the incidence of adverse outcomes, such as gastrointestinal complaints and myelosuppression. Because MPA has wide interindividual pharmacokinetic (PK) variability, the importance of maintaining the MPA concentration levels within its therapeutic range is clear. In addition, due to its complex PKs, MPA is prone to inadvertently develop PK drug-drug interactions (DDIs) with many agents, some of which are commonly used in organ transplant recipients. Failure to acknowledge such clinically significant PK DDIs between MPA and other coadministered drugs could potentially lead to devastating outcomes, ie, the occurrence of acute and chronic allograft rejection or the development of severe adverse events. The rationale to avoid concomitant use of certain drugs with MPA has been established; however, there is a lack of comprehensive literature to guide clinicians and medical professionals on the recognition and monitoring of potential PK DDIs when MPA is prescribed. In this article we comprehensively review, summarize, and discuss previous clinical studies that investigated the impact of coadministered drugs on the PK of MPA, with a major focus on the PK DDIs between MPA and commonly coadministered drugs.|
|Appears in Collections:||CMUL: Journal Articles|
Files in This Item:
There are no files associated with this item.
Items in CMUIR are protected by copyright, with all rights reserved, unless otherwise indicated.